Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 128, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2007, 7:05 PM CDT for Bond County, Madison County, Montgomery County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2007, 7:05 PM CDT (00:05 UTC)
- Expired
- May 26, 2007, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 270006 SVRLSX ILC005-119-135-270045- /O.NEW.KLSX.SV.W.0128.070527T0005Z-070527T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 705 PM CDT SAT MAY 26 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS SOUTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS NORTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 745 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF ALHAMBRA...OR 8 MILES SOUTH OF STAUNTON...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ALHAMBRA... NEW DOUGLAS... SORENTO... RENO... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3894 8988 3879 8980 3887 8952 3913 8951 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 270035 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 733 PM CDT SAT MAY 26 2007 ILC005-119-135-270045- /O.CON.KLSX.SV.W.0128.000000T0000Z-070527T0045Z/ MONTGOMERY IL-MADISON IL-BOND IL- 733 PM CDT SAT MAY 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN BOND...NORTHEASTERN MADISON AND SOUTHWESTERN MONTGOMERY COUNTIES... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SORENTO...OR ABOUT 11 MILES EAST OF STAUNTON...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS JUST EAST OF KAUFMAN. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORMS INCLUDE...RENO...PANAMA...GRANTFORK AND SHILOH HILL. LAT...LON 3894 8980 3879 8980 3887 8950 3915 8947 $$ BYRD
000 WWUS53 KLSX 270045 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 745 PM CDT SAT MAY 26 2007 ILC005-119-135-270055- /O.EXP.KLSX.SV.W.0128.000000T0000Z-070527T0045Z/ MONTGOMERY IL-MADISON IL-BOND IL- 745 PM CDT SAT MAY 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOND... NORTHEASTERN MADISON AND SOUTHWESTERN MONTGOMERY COUNTIES EXPIRES AT 745 PM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. LAT...LON 3894 8980 3879 8980 3887 8950 3915 8947 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:51 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 26, 5:51 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 551 PM CDT SAT MAY 26 2007 .DISCUSSION... THE CHARACTER OF THE AIR MASS TODAY IS A BIT DIFFERENT THAT THE LAST FEW DAYS WITH SLIGHTLY STEEPER LOW LEVEL LAPSE RATES. THIS PROFILE COMBINED WITH DIURNAL HEATING HAS RESULTED IN DECENT INSTABILITY WITH SBCAPES AROUND 2000 J/KG...AND NO CAP WITHIN THE WARM SECTOR ACROSS THE CWA. THE RESULT HAS BEEN SCATTERED THUNDERSTORMS. SHEAR IS RATHER WEAK THUS THE CONVECTIVE MODE HAS BEEN PULSE TYPE STORMS WITH DEADLY LIGHTNING...HEAVY DOWNPOURS...GUSTY SFC WINDS...AND WITH THE STRONGEST...SOME ISOLD LARGE HAIL. WE WILL CONTINUE TO SEE SCATTERED TSRA TRAVERSE SW TO NE ACROSS THE CWA INTO THE EARLY EVENING...THEN ANTICIPATE A DRAMITIC DECREASE WITH SUNSET AND THE LOSS OF HEATING AND INSTABILITY. OVERNIGHT WE SHOULD CONT TO SEE A DECENT CHANCE OF SHRA AND TSRA ACROSS NE MO INTO WEST CENTRAL IL WHERE THERE IS THE JUXTAPOSITION OF THE SWLY LLJ AND DIVERGENCE ALOFT ASSOCD WITH AN ULJ ENTRANCE REGION...ALONG AND IN ADVANCE OF THE NEXT ENCROACHING CDFNT. ON SUNDAY THE REGION REMAINS WITHIN A DEEP WARM AND MOIST SWLY FLOW AND THE WARM SECTOR CHARACTER SHOULD BE SIMILAR TO TODAY. THE NEW FACTOR WILL BE THE COLD FRONT WHICH SHOULD SLOWLY PUSH SOUTH TO THE VICINITY OF I-70 DURING THE AFTERNOON. THERE IS A RATHER DEEP AND BROAD REGION OF ASCENT FORECAST TO SPAN THE FRONTAL ZONE AND THE IMMEDIATE WARM SECTOR TO ITS SOUTH. THIS FORCING COMBINED WITH THE AIR MASS CHARACTERIZED BY K INDICES IN THE MID 30S AND MUCAPES AOA 1500 J/KG SHOULD YIELD MUCH GREATER STORM COVERAGE THAN THE LAST FEW DAYS. WHILE IM NOT ANTICIPATING ANY MCS DEVELOPMENT GIVEN THE LOW VALUES OF DP LAYER SHEAR...HIGH RAFL RATES WITH INDIVIDUAL STORMS...SLOW STORM MOTION AND TRAINING POTENTIAL COULD RESULT IN SOME LOCALLY HEAVY RAFL AMOUNTS IN THE REGION ALONG AND NORTH OF I-70. ANTICIPATING THE COVERAGE OF STORMS TO DIMINISH ON SUNDAY EVENING MUCH LIKE TONIGHT BUT THE REGION INVOF OF THE FRONT WILL CONTINUE TO BE SUPPORTIVE OF CONVECTION THROUGH THE NIGHT. THE FRONT THEN RETREATS NORTHWARD ON MONDAY AND CURRENT INDICATIONS ARE THE WARM SECTOR AIR MASS ON MONDAY AND TUESDAY WONT BE QUITE AS ACTIVE AS TODAY...HOWEVER STILL CAPABLE OF ISOLD TO WDLY SCT MAINLY AFTERNOON TSRA. LOOKING TOWARDS THE EXTENDED RANGES...THERE IS GROWING MODEL CONSENSUS THAT A DECENT COLD FRONT WILL MOVE THROUGH THE MS VLY ON WED NIGHT ASSOCD WITH A TROF DIGGING SEWD FROM THE UPR MS VLY. THIS TROF IS FCST TO DIG AND AMPLIFY WITH A LARGE SCALE MEAN UPPER TROF DEVELOPING IN THE ERN U.S. DURING THE LATER HALF OF THE WEEK... AND COOLER AND DRY WEATHER NEXT WEEKEND. GLASS && .AVIATION... FOR THE 00Z TAFS... HAVE TRIED TO PIN DOWN TIMING FOR TSRA WITH FRONTAL BOUNDARY LATER TONIGHT AND INTO SUNDAY. IN THE SHORT TERM...SCATTERED RWS/TRWS WILL SLOWLY DIMINISH TOWARDS SUNSET...SO ONLY HAVE BRIEF MENTION AT KUIN...KSUS AND KSTL TIL 01Z. IN THE MEANTIME...CDFNT EXTENDS FROM SERN MN THRU IA AND INTO NWRN MO AND IS EXPECTED TO MOVE SE AND REACH UIN BY 10Z AND COU AREA AROUND 14Z SUNDAY. THIS FNT IS STILL EXPECTED TO BECOME STATIONARY ACROSS STL...SUS AND COU LATE TMW AFTN. SO ADDED PROB30 MENTION TO KUIN FROM 06Z TO 13Z DUE TO FRONT...FROM 14Z TO 24Z FOR KCOU AND FROM 18Z TO 24 FOR KSUS AND KSTL. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 4:09 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 409 PM CDT SAT MAY 26 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 409 PM CDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THE EVENING HOURS. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF THE STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THE COVERAGE OF STORMS SHOULD DIMINISH ACROSS MUCH OF THE AREA BY LATE EVENING...WITH THE GREATEST THREAT OF STORMS DURING THE OVERNIGHT HOURS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ACROSS A GOOD PORTION OF THE AREA ON SUNDAY. ONCE AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN...GUSTY WINDS...AND POSSIBLY SMALL HAIL. SOME LOCATIONS ALONG AND NORTH OF INTERSTATE 70 COULD SEE SEVERAL ROUNDS OF THUNDERSTORMS TRAVERSE THE SAME SPOT...RESULTING IN LOCALLY HEAVY RAINFALL TOTALS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS PERSISTENT THREAT OF THUNDERSTORMS WILL BE PRODUCED BY A SERIES OF FRONTAL BOUNDARIES THAT ARE FORECAST TO PUSH INTO THE AREA AND INTERACT WITH WARM UNSTABLE AIR THAT WILL BE BLANKETING THE NATIONS MIDSECTION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF STRONG WINDS...HEAVY RAIN...AND HAIL. GLASS
In the hours before
Local storm report, May 26, 3:23 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL GRIGGSVILLE 39.71N 90.73W
05/26/2007 M1.00 INCH PIKE IL TRAINED SPOTTER
0310 PM HAIL GRIGGSVILLE 39.71N 90.73W
05/26/2007 M0.88 INCH PIKE IL TRAINED SPOTTER
&&
SIPPRELLLocal storm report, May 26, 6:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WORDEN 38.93N 89.84W
05/26/2007 E1.00 INCH MADISON IL PUBLIC
0645 PM HAIL WORDEN 38.93N 89.84W
05/26/2007 E0.88 INCH MADISON IL LAW ENFORCEMENT
0630 PM TSTM WND DMG 6 NNE EDWARDSVILLE 38.88N 89.92W
05/26/2007 MADISON IL LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN.
&&
SIPPRELLNearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.